Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 64, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 4:35 PM CDT for 5 counties in Alabama. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 4:35 PM CDT (21:35 UTC)
- Expired
- Apr 10, 2009, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 104 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:35 PM CDT | HAIL 1.25 | S Talladega, AL | MARDISVILLE AREA ON HWY 21. |
| Apr 10, 5:08 PM CDT | HAIL 1 | 9 Nne Lineville, AL | QUARTER SIZE HAIL FELL IN THE DELTA COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
| Apr 10, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 102135 TORBMX ALC015-027-029-111-121-102215- /O.NEW.KBMX.TO.W.0064.090410T2135Z-090410T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 435 PM CDT FRI APR 10 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF OXFORD... NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA... SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF HEFLIN... NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA... CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF TALLADEGA... * UNTIL 515 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TALLADEGA...MOVING EAST AT 55 MPH. * THE TORNADO WILL BE NEAR... GRANT TOWN BY 450 PM CDT... MOUNT CHEAHA...6 MILES SOUTH OF ANNISTON METRO AIRPORT AND 8 MILES SOUTH OF HOBSON CITY BY 455 PM CDT... 6 MILES SOUTH OF OXFORD AND 7 MILES SOUTH OF OXFORD LAKE BY 500 PM CDT... 6 MILES SOUTH OF HEFLIN BY 515 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR NORTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA. && LAT...LON 3375 8546 3346 8535 3332 8620 3349 8626 TIME...MOT...LOC 2136Z 254DEG 46KT 3343 8611 $$ 27
4 follow-up statements
000 WWUS54 KBMX 102141 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 441 PM CDT FRI APR 10 2009 ALC015-027-029-111-121-102215- /O.CON.KBMX.TO.W.0064.000000T0000Z-090410T2215Z/ CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL- 441 PM CDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTH CENTRAL CALHOUN...SOUTHERN CLEBURNE...CENTRAL TALLADEGA... NORTHWESTERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TALLADEGA...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... IRONATON AND GUNTHERTOWN BY 450 PM CDT... 7 MILES SOUTH OF GRANT TOWN AND 8 MILES SOUTH OF JENIFER BY 455 PM CDT... MOUNT CHEAHA AND 9 MILES SOUTH OF OAK HILL BY 505 PM CDT... 6 MILES SOUTHWEST OF CHALAFINNEE BY 515 PM CDT... LAT...LON 3375 8546 3346 8535 3332 8620 3349 8626 TIME...MOT...LOC 2141Z 262DEG 33KT 3342 8606 $$ STEFKOVICH
000 WWUS54 KBMX 102146 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 PM CDT FRI APR 10 2009 ALC015-027-029-111-121-102215- /O.CON.KBMX.TO.W.0064.000000T0000Z-090410T2215Z/ CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL- 446 PM CDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTH CENTRAL CALHOUN...SOUTHERN CLEBURNE...EAST CENTRAL TALLADEGA... NORTHWESTERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR IRONATON...OR 9 MILES EAST OF TALLADEGA...MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... MOUNT CHEAHA BY 455 PM CDT... 6 MILES SOUTH OF CHALAFINNEE BY 510 PM CDT... LAT...LON 3353 8604 3375 8546 3346 8535 3335 8600 TIME...MOT...LOC 2146Z 263DEG 40KT 3343 8593 $$ STEFKOVICH
000 WWUS54 KBMX 102154 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 PM CDT FRI APR 10 2009 ALC015-027-029-111-121-102215- /O.CON.KBMX.TO.W.0064.000000T0000Z-090410T2215Z/ CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL- 454 PM CDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTH CENTRAL CALHOUN...SOUTHERN CLEBURNE...NORTHEASTERN TALLADEGA... NORTHWESTERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF MOUNT CHEAHA...OR 9 MILES NORTHWEST OF LINEVILLE...MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... 9 MILES SOUTH OF CHALAFINNEE BY 510 PM CDT... LAT...LON 3336 8594 3352 8595 3375 8546 3346 8535 TIME...MOT...LOC 2154Z 268DEG 38KT 3341 8583 $$ STEFKOVICH
000 WWUS54 KBMX 102159 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 459 PM CDT FRI APR 10 2009 ALC015-027-029-111-121-102215- /O.CON.KBMX.TO.W.0064.000000T0000Z-090410T2215Z/ CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL- 459 PM CDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTH CENTRAL CALHOUN...SOUTHERN CLEBURNE...EXTREME NORTHEASTERN TALLADEGA...NORTHWESTERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES... AT 459 PM CDT...A TORNADO WAS INDICATED BY RADAR. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF MOUNT CHEAHA...OR 7 MILES NORTHWEST OF LINEVILLE...MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN CLAY COUNTY AT 510 PM CDT RURAL NORTHWESTERN RANDOLPH COUNTY AT 510 PM CDT LAT...LON 3337 8589 3351 8589 3375 8546 3346 8535 TIME...MOT...LOC 2159Z 267DEG 39KT 3340 8581 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:10 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 10, 3:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT FRI APR 10 2009 .DISCUSSION... NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH. WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000 J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1 KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500 J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD OF THE FRONT... POTENTIALLY RESULTING IN SOME TREES GOING DOWN. DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME. CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH ANOTHER ROUND OF STORMS LATE IN WEEK. LAWS/STEFKOVICH && .AVIATION...18Z TAF DISCUSSION. BRISK SOUTH TO SOUTHWEST WINDS WILL GUST TO OVER 25 KNOTS AS COLD FRONT ADVANCES INTO AREA THIS AFTERNOON. PREVAILING CIGS 3-4 THOUSAND FEET THIS AFTERNOON AND EVENING WILL LOWER BRIEFLY TO MVFR OR LOWER WHERE THUNDERSTORMS OCCUR. GREATEST THREAT FOR STORMS WILL BE ALONG AND JUST AHEAD OF COLD FRONT BUT CANNOT RULE OUT ISOLATED STORMS IN ADVANCE OF THE MAIN LINE. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH BEST TORNADIC THREAT AT TCL...BHM ANB AND EET MAINLY BEFORE 00Z. OTHERWISE MAIN THREAT WOULD APPEAR TO BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS. 23Z-04Z TSTMS SHOULD BE MAINLY EAST OF THE I65 CORRIDOR. CDFNT CURRENTLY NR JAN TO TUP LINE SHOULD BE NEAR TCL 21Z...BHM AND EET ARND 22Z...ANB BY 00Z...MGM 02-03Z AND TOI ARND 04Z. WINDS WILL SHIFT TO MORE WESTERLY DIRECTION BEHIND THE FRONT AND GRADUALLY DIMINISH TO 10 KNOTS OR LESS AFTER 02Z. MAY BE SOME BRIEF CLEARING OR DECREASE IN CLOUDS BETWEEN 02Z AND 08Z BUT EXPECT LOW CLOUDS 15-25 HUNDRED FEET TO DEVELOP AFTER THAT TIME AND PERSIST THROUGH MUCH OF SATURDAY MORNING. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 67 42 68 56 / 30 10 10 10 70 ANNISTON 52 67 46 69 60 / 30 10 10 10 70 BIRMINGHAM 51 66 46 70 61 / 20 10 10 20 70 TUSCALOOSA 52 69 45 70 63 / 20 10 10 30 70 CALERA 53 67 47 69 60 / 20 10 10 20 70 AUBURN 56 71 48 72 57 / 30 10 10 10 70 MONTGOMERY 56 74 47 74 60 / 20 10 10 20 70 TROY 57 75 49 75 60 / 30 10 10 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT FRI APR 10 2009 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT FRI APR 10 2009 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH ALABAMA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL POSSIBLE WITH THESE STORMS. FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS WITH STRONG TORNADOES AND VERY LARGE HAIL. FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A LINE FROM SELMA TO ANNISTON BY AROUND 7 PM. IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY. 75/LINHARES
In the hours before
Local storm report, Apr 10, 3:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 3 S HOOVER 33.33N 86.82W
04/10/2009 M0.88 INCH SHELBY AL AMATEUR RADIO
NICKEL HAIL AT VALLEYDALE AND OAK MOUNTAIN RD
0335 PM HAIL BIRMINGHAM 33.53N 86.80W
04/10/2009 E0.50 INCH JEFFERSON AL AMATEUR RADIO
HAIL AT MORGAN RD AND I-459
0348 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER HAIL AT LORNA RD AND ROCKY RIDGE RD
0355 PM HAIL INVERNESS 32.01N 85.75W
04/10/2009 E0.75 INCH BULLOCK AL NWS EMPLOYEE
PENNY HAIL AT VALLEYDALE RD
0350 PM HAIL SAND ROCK 34.24N 85.77W
04/10/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
MULTIPLE REPORTS IN THE SAND ROCK COMMUNITY.
0350 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLBALL HAIL AT VALLEYDALE AND CALDWELL MILL RD
&&
STEFKOVICHLocal storm report, Apr 10, 4:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND DMG WINFIELD 33.93N 87.80W
04/10/2009 MARION AL EMERGENCY MNGR
SEVERAL TREES DOWN WITH GRADIENT WINDS AHEAD OF STORM
SYSTEM. ESTIMATED WIND SPEED 40-50 MPH.
0212 PM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/10/2009 MARION AL EMERGENCY MNGR
BARN BLOWN DOWN ON COUNTY ROAD 118.
0220 PM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/10/2009 MARION AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND BEAR CREEK.
0230 PM NON-TSTM WND DMG 2 S ONEONTA 33.92N 86.47W
04/10/2009 BLOUNT AL EMERGENCY MNGR
TREE DOWN ON POWER LINE ON BOAT LANDING ROAD.
0230 PM NON-TSTM WND DMG S SYLACAUGA 33.18N 86.26W
04/10/2009 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON NEW COUNTY LINE ROAD NEAR THE COUNTY LINE
CHURCH DUE TO GRADIENT WINDS AHEAD OF STORM SYSTEM.
0300 PM NON-TSTM WND DMG OHATCHEE 33.78N 86.02W
04/10/2009 CALHOUN AL EMERGENCY MNGR
TREES DOWN ON POWERLINES ON JACKSON TRACE ROAD AND
GREENSPORT ROAD FROM GRADIENT WINDS AHEAD OF STORM
SUSTEM.
0301 PM NON-TSTM WND DMG LOCUST FORK 33.91N 86.62W
04/10/2009 BLOUNT AL EMERGENCY MNGR
TREES DOWN WITH GRADIENT WINDS AHEAD OF MAIN STORM
SYSTEM.
0316 PM HAIL OAK MOUNTAIN STATE PARK 33.35N 86.71W
04/10/2009 E0.25 INCH SHELBY AL NWS EMPLOYEE
REPORTED AT OAK MOUNTAIN HIGH SCHOOL AS WELL AS
VALLEYDALE ROAD.
0324 PM HAIL 3 S HOOVER 33.33N 86.82W
04/10/2009 M0.88 INCH SHELBY AL AMATEUR RADIO
NICKEL HAIL AT VALLEYDALE AND OAK MOUNTAIN RD
0335 PM HAIL BIRMINGHAM 33.53N 86.80W
04/10/2009 E0.50 INCH JEFFERSON AL AMATEUR RADIO
HAIL AT MORGAN RD AND I-459
0335 PM HAIL BESSEMER 33.38N 86.96W
04/10/2009 E0.75 INCH JEFFERSON AL PUBLIC
PENNY SIZE HAIL WAS REPORTED IN BESSEMER.
0337 PM NON-TSTM WND DMG 5 N ANNISTON 33.74N 85.81W
04/10/2009 CALHOUN AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON POWER LINES ON HIGHWAY 21
IN ALEXANDRIA.
0345 PM HAIL INVERNESS 33.40N 86.72W
04/10/2009 E0.75 INCH SHELBY AL TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED NEAR INVERNESS PARKWAY AND
HIGHWAY 280.
0348 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER HAIL AT LORNA RD AND ROCKY RIDGE RD
0350 PM HAIL SAND ROCK 34.24N 85.77W
04/10/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
MULTIPLE REPORTS IN THE SAND ROCK COMMUNITY.
0350 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLBALL HAIL AT VALLEYDALE AND CALDWELL MILL RD
0350 PM HAIL HOOVER 33.38N 86.82W
04/10/2009 E0.75 INCH JEFFERSON AL NWS EMPLOYEE
DIME TO PENNY SIZE HAIL COVERING THE GROUND NEAR THE
INTERSECTION OF INTERSTATE 65 AND INTERSTATE 459.
0355 PM HAIL INVERNESS 33.40N 86.72W
04/10/2009 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY HAIL AT VALLEYDALE RD
0356 PM HAIL INVERNESS 33.40N 86.72W
04/10/2009 E1.75 INCH SHELBY AL PUBLIC
SOUTHERN PINES SUBDIVISION AT MEADOWBROOK AND HWY 119.
&&
STEFKOVICHLocal storm report, Apr 10, 4:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BIRMINGHAM 33.53N 86.80W
04/10/2009 E1.25 INCH JEFFERSON AL EMERGENCY MNGR
HAIL IN THE BROOK HIGHLAND...GRAYSTONE AREA
&&
STEFKOVICHLocal storm report, Apr 10, 4:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HOWELLS COVE 33.49N 86.16W
04/10/2009 TALLADEGA AL EMERGENCY MNGR
TREES DOWN ON HOWELLS COVE ROAD
0400 PM HAIL 4 E CEDAR BLUFF 34.22N 85.53W
04/10/2009 E0.25 INCH CHEROKEE AL AMATEUR RADIO
NICEL HAIL
0402 PM HAIL GAYLESVILLE 34.27N 85.56W
04/10/2009 E0.25 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL HAIL ON COUNTY RD 273
&&
STEFKOVICHLocal storm report, Apr 10, 4:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL VANDIVER 33.47N 86.51W
04/10/2009 E2.00 INCH SHELBY AL AMATEUR RADIO
HAIL FROM GOLFBALL TO HEN EGG SIZE FROM HIGHLAND LAKES TO
VANDIVER.
&&
STEFKOVICHLocal storm report, Apr 10, 4:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL CHELSEA 33.33N 86.64W
04/10/2009 E2.00 INCH SHELBY AL AMATEUR RADIO
HAIL UP TO 2 INCHES NEAR LIBERTY CHURCH ON HWY 47.
&&
STEFKOVICHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:20 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 40 min |
| Apr 10, 3:50 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 10, 4:00 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 45 min |
| Apr 10, 4:25 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 35 min |
| Apr 10, 4:46 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 44 min |
| Apr 10, 5:40 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Apr 10, 6:02 AM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 28 min |
| Apr 10, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 24 min |
| Apr 10, 12:35 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 6 hr |
| Apr 10, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 45 min |
| Apr 10, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 51 min |
| Apr 10, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 16 min |
| Apr 10, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Apr 10, 3:18 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 24 min |
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 30 min |
| Apr 10, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 42 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 41 min |
| Apr 10, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Apr 10, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Etowah, St. Clair | 34 min |
| Apr 10, 4:11 PM CDT | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Apr 10, 4:15 PM CDT | Tornado Warning | BMX | Cherokee | 45 min |
| Apr 10, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 47 min |
| Apr 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 20 min |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 44 min |
| Apr 10, 4:42 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 48 min |
| Apr 10, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Talladega | 47 min |
| Apr 10, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 48 min |
| Apr 10, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Clay, St. Clair, Shelby, Talladega | 44 min |
| Apr 10, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 41 min |
| Apr 10, 5:09 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Randolph | 29 min |
| Apr 10, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 48 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 61 min |
| Apr 10, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 41 min |
| Apr 10, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 23 min |
| Apr 10, 5:38 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 52 min |
| Apr 10, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 46 min |
| Apr 10, 5:45 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne, Etowah, St. Clair | 60 min |
| Apr 10, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 21 min |
| Apr 10, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Shelby, Talladega | 60 min |
| Apr 10, 6:02 PM CDT | Tornado Warning | BMX | Chilton, Coosa, Tallapoosa | 58 min |
| Apr 10, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Coosa, Randolph, Talladega, Tallapoosa | 60 min |
| Apr 10, 6:24 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Perry | 51 min |
| Apr 10, 6:32 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 28 min |
| Apr 10, 6:55 PM CDT | Tornado Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 65 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Elmore, Tallapoosa | 63 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.